What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 8, 6:40 PM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Mar 8, 6:40 PM CST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
640 PM CST Sat Mar 8 2025
...New AVIATION...
.DISCUSSION...
Issued at 321 PM CST Sat Mar 8 2025
Late this afternoon through tonight: There aren't too many
surprises in the weather scenario so far today. Elevated shower
and thunderstorm activity has been popping up over
southwest/southern portions of the area early this afternoon, but
thus far the updrafts are not overly intense. As we get closer to
the evening, strengthening low level flow and frontogenesis in the
loosely defined baroclinic zone over our region will support
increasing coverage of elevated convective precipitation from west
to east, and steep mid level lapse rates and strong deep layer
shear will support a few strong to severe storms with marginally
severe hail. Any sfc-based severe potential remains highly
questionable given the state of the boundary layer, so will
continue to monitor trends and adjust the severe weather graphic
accordingly, but no changes are planned as of now. Expect the
thunderstorm intensity to peak late this evening, then a gradual
waning of shower activity should follow for the remainder of the
night.
Sunday through Sunday night: The closed upper low traversing the
Deep South will be the primary weather driver as we finish up the
weekend. Moist ascent will be most pronounced in the deformation
zone north of the low center, which is expected to move into
northwest portions of the area Sunday afternoon then track to east
central MS by late Sunday night. An area of numerous showers and
with even a few rumbles of thunder may develop over roughly the
northeast half of the area and result in light to moderate
rainfall amounts. /EC/
Monday through Friday night: As the closed low from this
weekend exits the area, a progressive upper level pattern will
bring additional trough passages, and perhaps a more significant
storm threat by the end of the week. We should moderate quickly
into the early part of next week ahead of a potential weather
maker by midweek. Model guidance has shown large spread on the
intensity of the upper level shortwave driving this activity and
relatedly the mass response and cyclogenesis associated with that.
In general, though, guidance has trended toward a solution of
increased rain chance but a lack of frontal progression through
the area with the upper level disturbance moving more northward
and away, leaving prevailing lower level southerlies in place
through the end of the week.
There is some indication that this could allow several days, then,
of boundary layer recovery until a more potent trough ejection
toward the end of next week. Given the extended forecast time (7 to
9 days) between now and that possible storm scenario, forecast
confidence in any strong to severe storm risk by next weekend is
low. Regardless, it does appear the active train at jet level will
continue to be of high frequency and amplitude over the next week or
two so there will likely be one or more risks we'll need to
closely monitor. /86/EC/
&&
.AVIATION...
(00Z TAFS)
Issued at 635 PM CST Sat Mar 8 2025
Widespread -ra/shra and a few tsra will develop as we go through
the evening, but ceilings aren't expected to lower significantly
until late tonight and Sunday morning. Overall, Sunday looks like
it will be a very poor aviation weather day with widespread
IFR/LIFR category ceilings and additional -ra/-shra. /EC/
.PRELIMINARY POINT TEMPS/POPS...
Jackson 51 63 44 66 / 80 50 30 10
Meridian 50 64 46 67 / 70 60 70 20
Vicksburg 51 58 41 66 / 90 30 20 0
Hattiesburg 57 72 46 69 / 70 40 30 10
Natchez 53 60 42 66 / 80 30 10 0
Greenville 47 51 40 65 / 80 60 20 0
Greenwood 48 56 43 66 / 70 60 40 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
EC/86/
In the hours before
Special weather statement, Mar 8, 4:02 PM CST, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Jackson MS
402 PM CST Sat Mar 8 2025
LAZ016-025-MSZ040-047-048-082300-
Tensas LA-Madison LA-Warren MS-Hinds MS-Issaquena MS-
402 PM CST Sat Mar 8 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TENSAS AND
SOUTHEASTERN MADISON PARISHES...WARREN...NORTHWESTERN HINDS AND SOUTH
CENTRAL ISSAQUENA COUNTIES THROUGH 500 PM CST...
At 402 PM CST, Doppler radar was tracking a strong thunderstorm over
Afton, or 12 miles south of Tallulah, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Afton around 405 PM CST.
Mound around 410 PM CST.
Vicksburg around 415 PM CST.
Le Tourneau around 420 PM CST.
Redwood and Bovina around 435 PM CST.
Oak Ridge and Flowers around 440 PM CST.
Youngton and Edwards around 445 PM CST.
Other locations impacted by this storm include Delta and Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3258 9065 3255 9065 3255 9059 3253 9058
3253 9055 3251 9055 3251 9052 3235 9043
3211 9101 3211 9103 3206 9112 3208 9115
3206 9116 3205 9115 3203 9119 3214 9126
3239 9128
TIME...MOT...LOC 2202Z 248DEG 37KT 3223 9122
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CRSpecial weather statement, Mar 8, 4:25 PM CST, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Jackson MS
425 PM CST Sat Mar 8 2025
MSZ047>049-053>055-082315-
Copiah MS-Warren MS-Hinds MS-Rankin MS-Simpson MS-Claiborne MS-
425 PM CST Sat Mar 8 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN WARREN...
SOUTHWESTERN RANKIN...NORTHWESTERN SIMPSON...NORTHEASTERN
CLAIBORNE...HINDS AND NORTHERN COPIAH COUNTIES THROUGH 515 PM CST...
At 424 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Bovina to near Rocky Springs. Movement was
east at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Newman, Carpenter, Utica, and Edwards around 430 PM CST.
Learned around 435 PM CST.
Dry Grove, Bolton, and Raymond around 445 PM CST.
Jackson and Crystal Springs around 450 PM CST.
Clinton, Byram, and Terry around 455 PM CST.
Richland and Whites around 505 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3224 9098 3225 9097 3227 9098 3230 9098
3228 9095 3229 9093 3237 9087 3237 9089
3234 9091 3235 9097 3236 9097 3238 9096
3241 9025 3240 9024 3240 9008 3242 9007
3191 9009 3192 9092 3212 9101
TIME...MOT...LOC 2224Z 273DEG 39KT 3230 9077 3206 9077
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CRSpecial weather statement, Mar 8, 4:58 PM CST, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
458 PM CST Sat Mar 8 2025
MSZ048>050-054>056-090000-
Scott MS-Smith MS-Copiah MS-Hinds MS-Rankin MS-Simpson MS-
458 PM CST Sat Mar 8 2025
...STRONG THUNDERSTORMS WILL IMPACT RANKIN...SIMPSON...SMITH...
SOUTHWESTERN SCOTT...SOUTHEASTERN HINDS AND NORTHEASTERN COPIAH
COUNTIES THROUGH 600 PM CST...
At 458 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Byram to Crystal Springs. Movement was east at
50 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Hopewell, Jackson, Whites, Monterey, and Florence around 505 PM
CST.
Star and Harrisville around 510 PM CST.
Braxton, Union, and Piney Woods around 515 PM CST.
Johns and Cato around 520 PM CST.
Pinola, D'Lo, and Mendenhall around 525 PM CST.
Puckett around 530 PM CST.
Sanatorium, Magee, White Oak, and Martinville around 535 PM CST.
Burns and Raleigh around 545 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3222 8932 3181 8952 3193 9052 3238 9035
TIME...MOT...LOC 2258Z 282DEG 42KT 3221 9025 3200 9037
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CRLocal storm report, Mar 8, 5:09 PM CST, 4 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Jackson MS
509 PM CST Sat Mar 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM Hail Florence 32.15N 90.13W
03/08/2025 M0.70 Inch Rankin MS Law Enforcement
Dime sized hail in Florence.
&&
SSSpecial weather statement, Mar 8, 5:57 PM CST, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
557 PM CST Sat Mar 8 2025
MSZ050>052-056>058-090100-
Scott MS-Smith MS-Lauderdale MS-Newton MS-Jasper MS-Clarke MS-
557 PM CST Sat Mar 8 2025
...STRONG THUNDERSTORMS WILL IMPACT JASPER...SOUTHERN NEWTON...
NORTHEASTERN SMITH...CLARKE...SOUTHEASTERN SCOTT AND SOUTHERN
LAUDERDALE COUNTIES THROUGH 700 PM CST...
At 556 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Newton to near Sylvarena. Movement was
east at 55 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Garlandville, Bay Springs, Montrose, Roberts, Newton, Louin, and
Hickory around 600 PM CST.
Turnerville around 605 PM CST.
Meehan, Chunky, and Rose Hill around 610 PM CST.
Paulding, Savoy, and Orange around 615 PM CST.
Meridian, Stonewall, Pachuta, and Enterprise around 620 PM CST.
Barnett, Sable, and Zero around 625 PM CST.
Causeyville around 630 PM CST.
Middleton and Quitman around 635 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3194 8847 3196 8947 3212 8949 3233 8933
3243 8927 3244 8841
TIME...MOT...LOC 2356Z 269DEG 48KT 3228 8917 3205 8938
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CRSpecial weather statement, Mar 8, 8:33 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Jackson MS
833 PM CST Sat Mar 8 2025
MSZ061>063-090330-
Lawrence MS-Lincoln MS-Franklin MS-
833 PM CST Sat Mar 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN LINCOLN...LAWRENCE AND
SOUTHEASTERN FRANKLIN COUNTIES THROUGH 930 PM CST...
At 833 PM CST, Doppler radar was tracking a strong thunderstorm over
Center Point, or 13 miles northwest of Mccomb, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Bogue Chitto, West Lincoln, and Enterprise around 840 PM CST.
Brookhaven around 845 PM CST.
East Lincoln and Ruth around 850 PM CST.
Monticello around 905 PM CST.
Robinwood and Wanilla around 910 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3135 9078 3149 9075 3167 9006 3146 9001
3135 9037
TIME...MOT...LOC 0233Z 249DEG 36KT 3142 9059
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CRNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1250424, 1250425, 1250426, 1250428, 1250427, 1250429, 1250430, 1250431, 1250432, 1250433, 1259521.